Title: Permanence of a stage-structured predator-prey system with the Beddington-DeAngelis functional response

Authors: Manjun Ma; Jicheng Tao; Yazhou Han; Huadong Zeng

Addresses: Department of Mathematics, College of Sciences, China Jiliang University, Hangzhou, Zhejiang, 310018, China ' Department of Mathematics, College of Sciences, China Jiliang University, Hangzhou, Zhejiang, 310018, China ' Department of Mathematics, College of Sciences, China Jiliang University, Hangzhou, Zhejiang, 310018, China ' School of Mathematics and Physics, University of South China, Hengyang, Hunan, 421001, China

Abstract: In this paper, we use the comparison principle to study the permanence of a stage-structured predator-prey model with Beddington-DeAngelis functional response. Some sufficient conditions ensuring the extinction of predator and the permanence of the considered system are established. These conditions, on the one side, show how all the system parameters work together to determine the permanence of predator-prey systems; on the other side, they present a insightful and realistic perspective to perceive the biological significance of the model.

Keywords: model permanence; stage-structured system; predator-prey model; Beddington-DeAngelis functional response; modelling; predator extinction; biological significance.

DOI: 10.1504/IJMIC.2013.054317

International Journal of Modelling, Identification and Control, 2013 Vol.19 No.2, pp.134 - 141

Published online: 04 Jun 2013 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article